Tornadoes · United States · Ohio · 2023
EF0 tornado, Lncster Frfld Co Arp to Pleasantville, Ohio, April 5, 2023
From Lncster Frfld Co Arp to Pleasantville, this EF0 tornado ran 4.7 miles across Fairfield County on April 5, 2023, touching down at 5:33 PM EDT and reaching 100 yards wide. It killed nobody, and did $250,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 5, 2023
- Touchdown
- 5:33 PM EDT (21:33 UTC)
- Lifted
- 5:38 PM EDT (21:38 UTC)
- On the ground
- 5 minutes
- Path length
- 4.7 miles (7.5 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- County
- Fairfield County
- Touchdown point
- 39.762, -82.648
- Lift-off point
- 39.779, -82.563
- Record number
- 2304051533-01
The damage survey
20 damage points were recorded along this path by NWS ILN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.
- Broken window and door, partial siding removed from home.
- Slight shift of a garage structure off the cinder block foundation.
- Partial removal of siding above the garage from a home.
- Several large tree limbs downed, with trees split in half.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Showers and thunderstorms overspread the region as a strong low pressure system moved through the Ohio Valley.
The first sign of tornadic damage was observed along Election House Road NW, where an outbuilding lost several metal panels from the roof. These panels were found embedded within the trees of the neighboring property across the road. Additional tree damage and light structure damage was observed there. The tornado then crossed Rainbow Drive NW, with a clear path of tree damage observed on both sides of the road. Damage of similar intensity was found on the west and east sides of Lancaster Kirkersville Rd NW. The tornado then crossed Coonpath Road NW, between Stringtown Road NW and Lancaster Kirkersville Rd NW. Additional minor structure damage was observed at several properties along Stringtown Road NW, north of Coonpath Road NE. Additional tree damage was observed along the northern portions of the Pleasant Valley Golf Course. Intensity remained weak, but a clear path of damage continued to be found along several properties on Tschopp Rd NE. The tornado then crossed Lancaster Newark Road NE with visible tree damage on both sides of the roadway. The final section of tree damage was located along Old Mill Road NE. No additional damage was observed east of this location so the tornado likely weakened and dissipated before crossing Old Millersport Road NE. Throughout the path, the intensity of the tornado did not appear to change drastically, with similarly observed damage from start to finish and maximum winds estimated to be 80 mph.
Tree and light structure damage was first observed at a property to the west of Lancaster Thornville Road NE, shortly after entering the town of Pleasantville. Due to the expansive fields southwest of town, this is believed to be the starting point for this brief and weak tornado. The tornado cut a path across South Main Street, through the southern portions of the town. Along South Main Street, lofted metal roof panels were observed scattered in nearby powerlines and trees. Farther to the east, between South Main Street and Lincoln Avenue, numerous trees were either snapped or uprooted. Light structure damage was also observed on Pleasant Court. The tornado entered nearby fields to the east of Lincoln Avenue. The final observed sign of damage was at a property south of Pleasantville Road NW, near the water tower, and this is where the tornado is believed to have dissipated. While this one mile long tornado is considered to be on the weaker side, a path of convergent damage was visible through the southern portions of Pleasantville. The strongest portion of the tornado was likely along South Main Street, with maximum estimated winds of 85 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down.
The county was under a severe thunderstorm watch, issued at 18:05 UTC and running to 22:28 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 18:05 UTC | 22:28 UTC | Severe Thunderstorm Watch | ILN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:43 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the tornado touched down at Apr 5, 3:19 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 5, 3:19 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
319 PM EDT Wed Apr 5 2023
.SYNOPSIS...
A cold front will push through the middle Ohio Valley tonight
with showers ending west to east Thursday morning. Surface high
pressure will provide dry conditions starting late Thursday.
Temperatures will start below normal on Thursday, then warm up
to above average readings by early next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Continuing to track pre-frontal convection shifting east through
the forecast area this evening. Most areas north and west of
I-71 have stabilized due to multiple rounds of showers, with
radar trends showing a decreasing reflectivity pattern. However,
to the southeast, partly sunny skies have led to temperatures
well into the 80s. Will need to watch this area carefully as
forcing moves into the Lower Scioto River Valley and
north/northeast KY early this evening.
Low pressure located near Lake Superior will continue toward
Hudson Bay tonight. A cold front will slowly push east tonight,
clearing the CWA by midnight... though post- frontal showers
will likely continue through the near- term period.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Guidance is tracking a subtle wave traveling northeast along the
departing frontal boundary tonight. This will likely delay the
end of showers across our southeast counties until mid-morning
Thursday. This will lead to a mostly cloudy day with cool post-
frontal temperatures in the 40s and 50s.
Skies begin to clear Thursday night as high pressure builds in
from the west. Radiational cooling allows temperatures to dip
into the mid-30s north to low-40s south.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Center of surface high pressure across the Great Lakes at the
beginning of the period will gradually shift off to the mid Atlantic
early next week. This sprawling ridge will extend into the forecast
area through the period. This is just a very small chance of some
showers Monday afternoon and evening as a mid level disturbance
tracks southeast. Outside of that slight chance, it will be dry.
Temperatures will start out a bit below normal but a warming trend
will occur with highs well into the 70s Tuesday and Wednesday with
lows in the mid 40s to lower 50s at that point.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Showers with embedded thunder to continue to impact Cincinnati
terminals along with DAY in the near term... followed by ILN and
Columbus terminals over the next hour or two. Beyond this, a
continuous line of storms will push through the region from west
to east. Based on current radar trends (which show timing an
hour or two faster than latest CAM guidance), the line will
impact area terminals late in the afternoon through early
evening hours.
Gusty winds will continue to be possible through around 00Z,
especially in and around storms.
Guidance has backed off a bit on MVFR ceilings following the
overnight passage of the cold front. This is the most uncertain
part of the forecast. Have included a relatively short period
below 3,000 feet for now and will continue to monitor.
.OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 8 PM EDT this evening for OHZ026-034-035-
042>044-051>053-060>062-070>072-077-078.
KY...Wind Advisory until 8 PM EDT this evening for KYZ089>098.
IN...Wind Advisory until 8 PM EDT this evening for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...Hazardous weather outlook, Apr 5, 3:34 AM EDT, 13 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 334 AM EDT Wed Apr 5 2023 OHZ026-034-035-042>044-061100- Hardin-Mercer-Auglaize-Darke-Shelby-Logan- 334 AM EDT Wed Apr 5 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for West Central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Showers and thunderstorms are expected today. Strong to severe storms will be possible, with the greatest threat expected between 2 PM and 10 PM EDT. The primary severe weather threat will be damaging winds. However, large hail and a few tornadoes may occur as well. A strong tornado is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. KYZ099-100-OHZ045-046-054>056-063>065-073-074-079>082-088-061100- Mason-Lewis-Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH- Pickaway-Fairfield-Ross-Hocking-Brown-Highland-Adams-Pike-Scioto- 334 AM EDT Wed Apr 5 2023 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Showers and thunderstorms are expected today. Strong to severe storms will be possible, with the greatest threat expected between 2 PM and 10 PM EDT. The primary severe weather threat will be damaging winds. Isolated large hail and isolated tornadoes will also be possible. In addition, gusty winds around 40 mph are forecast outside of precipitation. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. INZ050-058-059-066-073>075-080-KYZ089>098-OHZ051>053-060>062-070>072- 077-078-061100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Miami-Champaign-Clark-Preble-Montgomery- Greene-Butler-Warren-Clinton-Hamilton-Clermont- 334 AM EDT Wed Apr 5 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Showers and thunderstorms are expected today. Strong to severe storms will be possible, with the greatest threat expected between 2 PM and 10 PM EDT. The primary severe weather threat will be damaging winds. Isolated large hail and isolated tornadoes will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening.
In the hours before
Local storm report, Apr 5, 4:37 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
437 PM EDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND GST KILN WILMINGTON APT 39.43N 83.79W
04/05/2023 M49 MPH CLINTON OH AWOS
&&
JEGLocal storm report, Apr 5, 4:42 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
442 PM EDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND GST 2 SSE WILMINGTON 39.42N 83.82W
04/05/2023 M56 MPH CLINTON OH OFFICIAL NWS OBS
&&
JEGLocal storm report, Apr 5, 4:47 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
447 PM EDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 5 SSW BLUE ASH 39.18N 84.42W
04/05/2023 HAMILTON OH EMERGENCY MNGR
12 INCH TREE DOWN, BLOCKING ROAD ON GRAND VISTA AVENUE.
&&
JEGLocal storm report, Apr 5, 4:58 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
458 PM EDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST KI23 WASHINGTON CH APT 39.57N 83.42W
04/05/2023 M47 MPH FAYETTE OH AWOS
&&
JEGSpecial weather statement, Apr 5, 5:12 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
512 PM EDT Wed Apr 5 2023
OHZ064-065-052200-
Fairfield OH-Pickaway OH-
512 PM EDT Wed Apr 5 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF FAIRFIELD AND
CENTRAL PICKAWAY COUNTIES THROUGH 600 PM EDT...
At 511 PM EDT, a strong thunderstorm was located over Williamsport,
moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph and frequent cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Lightning can cause serious injury or
death.
Locations impacted include...
Lancaster, Circleville, Ashville, Baltimore, South Bloomfield,
Bremen, Williamsport, Pleasantville, Logan Elm Village, Hide-A-Way
Hills, Royalton, Lithopolis, Fox, Amanda, Thurston, Stoutsville,
Carroll, Rushville, Tarlton and Darbyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and southwestern Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3966 8238 3966 8249 3957 8273 3956 8273
3951 8311 3951 8317 3973 8314 3980 8284
3980 8282 3991 8247 3984 8247 3983 8240
3975 8240 3974 8237
TIME...MOT...LOC 2111Z 252DEG 49KT 3961 8309
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KCLocal storm report, Apr 5, 5:33 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
533 PM EDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG 1 W LEESBURG 39.35N 83.58W
04/05/2023 HIGHLAND OH 911 CALL CENTER
NUMEROUS TREES AND WIRES DOWN. TIME ESTIMATED FROM RADAR.
&&
JEGThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Cncnati-Daytn, OH (KILN), 12:00Z
9.6 hours before the tornado, 109 km from the path. April 5, 2023.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -189 J/kg
- Surface CAPE
- 713 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 386 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
- 0-3 km lapse rate
- 5.6 K/km
Cncnati-Daytn, OH (KILN), 00:00Z
2.4 hours after it, 109 km from the path. April 6, 2023.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -64287 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -162 m²/s²
- 0-3 km storm-relative helicity
- -193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.7 K/km
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 21:15 UTC | TSTM WND DMG | 4 Nw Circleville | Pickaway, OH | 6 INCH DIAMETER TREE FELL. PHOTO VERIFIED. |
| 21:33 UTC | TORNADO 0 | 4 Nw Lancaster | Fairfield, OH | AN EF0 TORNADO CAUSED SPORADIC TREE AND MINOR STRUCTURAL DAMAGE FROM 4 ESE OF CARROLL TO 3 SW OF PLEASANTVILLE. MAXIMUM ESTIMATED WINDS WERE 80 MPH. |
| 21:36 UTC | TSTM WND GST 52 | Klhq Lancaster Apt | Fairfield, OH | |
| 21:39 UTC | TORNADO 0 | Sw Pleasantville | Fairfield, OH | AN EF0 TORNADO BRIEFLY TOUCHED DOWN IN PLEASANTVILLE, CAUSING SCATTERED TREE AND POWERLINE DAMAGE ALONG WITH SOME MINOR STRUCTURAL DAMAGE. MAXIMUM ESTIMATED WINDS WERE 85 MPH. |
| 21:48 UTC | TSTM WND DMG | 1 Nnw Bremen | Fairfield, OH | POWER POLE DOWN AND 3 INCH DIAMETER TREE LIMBS. TIME ESTIMATED FROM RADAR. |
| 21:53 UTC | TSTM WND DMG | Newark | Licking, OH | SEVERAL TREES DOWNED WITH POWERLINES ALSO DOWN IN THE NEWARK AREA. TIME ESTIMATED BY RADAR. |
| 21:53 UTC | TSTM WND GST 58 | Thornville | Perry, OH | MEASURED AT 25 FEET AT 6042 BOUNDARIES RD. |
| 22:00 UTC | TSTM WND DMG | White Cottage | Muskingum, OH | TREE LIMBS BLOWN DOWN |
| 22:04 UTC | TSTM WND GST 67 | 3 Ene New Lexington | Perry, OH | WEATHER STATION AT THE TUNNEL HILL RECLAMATION SITE MEASURED A 67 MPH GUST. |
| 22:05 UTC | TSTM WND DMG | 3 Wsw Somerset | Perry, OH | A COUPLE OF TREES DOWN AT 5445 OTTERBEIN RD. |
| 22:05 UTC | TSTM WND DMG | 3 Wsw Somerset | Perry, OH | CORRECTS TIME ON PREVIOUS TSTM WND DMG REPORT FROM 3 WSW SOMERSET. A COUPLE OF TREES DOWN AT 5445 OTTERBEIN RD. |
| 22:06 UTC | TSTM WND DMG | Stovertown | Muskingum, OH | TREE DOWN ON VIRGINIA AND CENTER ROAD. TIME BASED ON RADAR. |
| 22:13 UTC | TSTM WND DMG | Somerset | Perry, OH | TREES AND LINES DOWN ACROSS ROAD. |
| 22:22 UTC | TSTM WND DMG | Somerset | Perry, OH | TREE DOWN ACROSS ROAD AT 220 W SHERIDAN AVE. |
| 23:01 UTC | TSTM WND DMG | 3 Wsw Somerset | Perry, OH | A COUPKE OF TREES DOWN AT 5445 OTTERBEIN RD. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2023 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are
The other tornadoes of April 5, 2023
17 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 5 | 2:48 AM CDT | EF1 | Carter, MO | 6.4 | 300 | $210,000 | ||
| April 5 | 3:30 AM CDT | EF2 | Bollinger, MO | 20.7 | 150 | 5 | 4 | $2.0 million |
| April 5 | 4:48 AM CDT | EF0 | Henry, IL | 3.1 | 50 | |||
| April 5 | 5:50 AM CDT | EF0 | Madison, AR | 2.8 | 300 | |||
| April 5 | 6:03 AM CDT | Unrated | Carroll, AR | 1.9 | 250 | |||
| April 5 | 6:38 AM CDT | EF0 | Walworth, WI | 0.5 | 75 | $6,000 | ||
| April 5 | 8:44 AM CDT | EF0 | Cass, TX | 0.2 | 50 | |||
| April 5 | 11:58 AM EDT | EF0 | Montgomery, IN | 0.3 | 20 | $50,000 | ||
| April 5 | 1:26 PM CDT | EF1 | Ballard, KY | 0.6 | 25 | $25,000 | ||
| April 5 | 2:02 PM CDT | EF0 | Calloway, KY | 5.4 | 50 | $100,000 | ||
| April 5 | 2:42 PM CDT | EF0 | Spencer, IN | 3.0 | 25 | $25,000 | ||
| April 5 | 3:14 PM CDT | EF1 | Perry, IN | 0.8 | 70 | |||
| April 5 | 4:41 PM EDT | EF1 | Meade, KY | 0.3 | 50 | |||
| April 5 | 4:58 PM EDT | EF1 | Jefferson, KY | 0.8 | 100 | |||
| April 5 | 5:05 PM EDT | EF1 | Jefferson, KY | 0.4 | 75 | |||
| April 5 | 5:05 PM EDT | EF1 | Jefferson, KY | 0.9 | 100 | |||
| April 5 | 5:39 PM EDT | EF0 | Fairfield, OH | 1.0 | 100 | $250,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.